Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

December 30, 2016Wayne County, New York

NWS Buffalo, NY issued this special weather statement at Dec 30, 2016, 6:01 PM EST for Wayne County, New York. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2016, 6:01 PM EST (23:01 UTC)
Expired
Dec 30, 2016, 8:00 PM EST
In force
119 min
Issued by
NWS Buffalo, NY

County Wayne County, NY

The radar

The Ft Drum radar (KTYX), 110 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

398 
WWUS81 KBUF 302301
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
601 PM EST FRI DEC 30 2016

NYZ003>006-310100-
Wayne-Monroe-Oswego-Northern Cayuga-
601 PM EST FRI DEC 30 2016

...A BAND OF LAKE EFFECT SNOW WILL INTENSIFY THIS EVENING AND AFFECT
WAYNE...NORTHERN CAYUGA...AND SMALL PORTIONS OF MONROE AND OSWEGO
COUNTIES...

At 555 PM EST, A band of moderate lake effect snow was developing
across the northern two-thirds of Wayne county, north of a Webster
to Clyde line extending to the northern tip of Cayuga county. This
band is expected to intensify, producing snow fall rates of up to 2
inches per hour. The band will meander or slowly drift north through
8 pm. After this, the band should lift further northward into
Southern Oswego county late this evening. Motorists should exercise
caution, with visibility below a quarter mile in this developing
lake effect band.

Locations impacted include...
Webster, Fair Haven Beach State Park, Ontario, Williamson, Clyde,
Sodus, Weedsport, Cato, Chimney Bluffs State Park and Sterling.

This includes Interstate 90 near exit 40.
 
LAT...LON 4311 7647 4310 7650 4303 7649 4303 7656
      4324 7757 4330 7748 4332 7738 4333 7714
      4331 7697 4334 7688 4333 7652 4317 7647
      4314 7649
$$

Apffel

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 30, 4:15 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Dec 30, 4:15 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
415 PM EST Fri Dec 30 2016

.SYNOPSIS...
Lake effect snows will continue southeast of Lakes Erie and Ontario
into tonight. Then a weak low pressure system will then bring some
gusty winds and more snow showers to usher in the New Year.

&&

.NEAR TERM /THROUGH SATURDAY/...
Strong low pressure across east-central Quebec will maintain a
northwesterly flow resulting in continued lake effect snows
through this evening.

The key to lake effect snows today has been upstream lake
connections and upsloping, and this should continue to be the
case through the remainder of this afternoon. Radar shows narrow
but intense bands across the Western Southern Tier which are
producing snowfall rates of 1-2 inches an hour. These should
meander, with a general northward trend as winds shift from the NW
to the W through this evening. Elsewhere, snow is less intense
with general snow showers of variable intensity southeast of the
lakes. It appears that the strong and well aligned 925-850mb flow
of 40 kts is probably the reason snow showers are extending so far
inland.

Equilibrium levels are forecast to lower rapidly, first on Lake
Erie this evening and then on Lake Ontario later tonight. Even so,
cloud tops should be cold enough for dendritic snow growth with
some light lake effect snow continuing until levels really lower
late tonight. Off Lake Erie, there are no changes to the current
headlines with timing still looking good. Again, the steadier snow
showers enhanced by Lake Huron should drift northward then weaken
late this evening.

Winds are forecast to diminish this evening, and this may allow
a singular band of convergence develop down the length of Lake
Ontario. Most mesoscale guidance, and the typically more reliable
RGEM all show this developing ESE of Lake Ontario this evening. As
winds diminish, the area of snow showers should evolve into a
meso-low and lift northward late tonight while weakening. This is
where warnings are already in place, so even though not a lot of
snow has fallen in Wayne and Northern Cayuga yet, a period of
heavy snow is expected to develop this evening. This will then
lift into Oswego county which should get another shot of
significant snow.

Otherwise, temperatures will drop off modestly overnight in most
areas due to increasing cloud cover. A brief period of clear
skies an the North Country where lows will be much colder, in the
teens or possibly single digits. Otherwise, a consensus of higher
resolution guidance has a good handle on radar trends except that
where localized bands produce heavier snows.

Low pressure forecast to track across Lake Huron on Saturday will
lift an area of mid-level warm air advection ahead of the low and
across Western and Central New York during the day. Model consensus
shows modest QPF, but given the large-scale lift at least some snow
is likely north of I-90 with some light to moderate accumulations
when the boundary is stronger across the North Country. There also
may be some limited lake enhancement northeast of the lakes as the
mid-level moisture moves across the lakes.

A shortwave associated with the system will approach late in the
day, with a better chance of widespread but still fairly light
precipitation. By this time, temperatures will be warmer, probably
too warm to support all snow across the lake plains. There may be a
burst of snow around daybreak, but overall snow accumulation should
be an inch or less in all areas except the North Country where 1-3
inches is expected.

Winds aloft will also increase in advance with this system, with a
SSW LLJ of around 40 kts and 925mb and considerably stronger at
850mb. The wind direction is not ideal for downsloping so will keep
winds below advisory criteria across the lake plains of Chautauqua
and Southern Erie counties. Surface temperatures will still be just
cold enough in relation to the offshore lake waters to aid mixing
downwind of Lake Erie, extending into Niagara and Northern portions
of Erie county late in the day Saturday. A wind advisory is in
effect for these areas, with peak gusts to 50 mph expected.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH TUESDAY/...
During the course of Saturday night...a clipper system will quickly
slide from Georgian Bay to the Saint Lawrence Valley...while pushing
its trailing cold front across our region during the evening hours.
This front will be accompanied by a quick round of snow showers...
which may be mixed with some rain across the lower elevations due
to very marginal boundary layer temps for rain versus snow preceding
the front. This activity will be enhanced east of the lakes mainly due
to orographic effects and to a much lesser extent the lakes themselves...
with somewhat colder boundary layer temps also supporting mainly snow
across the higher elevations.

Due to the above factors...snowfall amounts Saturday night should
range from an inch or less across the lower elevations to 1-2 inches
across the higher terrain east of Lake Erie...and to a general 2-3
inches across those portions of the North Country away from the
influence of Lake Ontario. The highest overall snowfall amounts will
likely be across the Tug Hill itself where upsloping will be maximized...
and where as much as 3-5 inches of snow could accumulate before things
quickly wind down overnight with increasing drying/ridging/subsidence.
Given the currently anticipated limited areal extent and marginal nature
of such accumulations have elected to hold off on issuing an advisory
for now...though this may need to be considered with future forecast
packages.

By sunrise on New Years Day...expect that any leftover precip will have
diminished to just some scattered light snow showers east of Lake Ontario...
with these quickly falling apart altogether during the morning as strong
surface-based ridging and drier air builds east across New York State.
This will allow for a much welcomed mainly dry and quiet first day of
2017 across western and North Central New York...along with increasing
amounts of sunshine and highs ranging through the 30s.

The strong surface ridge will then quickly slide off to our east Sunday
night and Monday...while allowing developing low pressure to push from
the southern Plains to the lower Missouri Valley. This will result in
warm air advection developing across our region...which will first bring
an increase in cloud cover...followed by the chance of some very light
precip later Sunday night across the Southern Tier...and Monday across
the rest of the region. At this point it still appears possible that the
precip may arrive quickly enough to bring the potential for a brief wintry
mix...before the strengthening warm air advection regime drives temperatures
above freezing and forces a changeover to all rain. The greatest overall
chances of this would lie from interior sections of the Southern Tier
across the Finger Lakes and into the North Country and Saint Lawrence
Valley...with the Lake Plains of far WNY more likely to see any precip
in the form of just plain rain.

Temperature-wise...expect lows Sunday night to primarily range from the
mid and upper teens across the North Country to the mid to upper 20s
south of Lake Ontario...with highs on Monday then warming into the 30s
across the Saint Lawrence Valley and interior portions of the North
Country...and into the lower to mid 40s across the remainder of the
region.

Finally...our weather will then turn even warmer and wetter Monday
night and Tuesday as the aforementioned low tracks across the Great
Lakes to the Ontario-Quebec border. Strong warm air advection will
result in low temps only falling into the mid 30s to lower 40s Monday
night...with readings then surging into the mid 40s to lower 50s during
Tuesday. Needless to say...this will result in any lingering chances
of a wintry mix across the Saint Lawrence Valley Monday evening giving
way to an increasing likelihood of more widespread plain rain later
Monday night and Tuesday...which should be on the wet side given
that plentiful large-scale lift and GOMEX-based moisture will both
be crossing our region.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Low pressure forecast to be across Western Quebec on Tuesday night
with an associated frontal boundary forecast to cross the region
late Tuesday night and early Wednesday. Temperatures will fall
during the day Wednesday and through Wednesday night with
consensus timing of the front slightly slower than the GFS.
Although 850mb temps should drop down to around -16C, moisture
will be limited in this westerly flow, which will also limit
upstream lake connections. Some modest (to possibly advisory) snow
accumulations are possible in the typical snow belts east of the
lakes on Wednesday and Thursday. Elsewhere, lake response should
be very limited with a mix of sun and clouds, but otherwise dry
and chilly weather for the middle portion of the week.

Low pressure associated with a jet streak is forecast to pass to
our south on Friday, which may result in a light general snowfall
across southern portions of the cwa. Overall model guidance is in
above average agreement, with 12Z GFS/ECMWF/GGEM showing the same
general pattern with below normal temperatures and frequent
chances for light snow.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
Expect a mix of MVFR/VFR conditions outside of the main lake
effect bands, with brief periods of IFR difficult to rule out at
BUF/IAG/ROC which are located downwind of the lakes. The steadiest
snows will be at JHW, where IFR or lower conditions are expected
to last most of the day.

Lake snows will begin to dissipate tonight while quickly swinging
north in backing winds. Cigs will improve to VFR at most places
while KJHW improves to MVFR. A brief period of IFR conditions is
possible at ART/BUF/IAG as a weak mid-level wave may be enhanced
by lake moisture toward daybreak Saturday. Otherwise expect
mainly VFR conditions.

Outlook...

Saturday afternoon and night...widespread snow showers with
mainly IFR conditions, improving late in the night. Gusty SSW
winds at BUF/IAG.
Sunday...VFR/MVFR with scattered lake effect snow showers ending
east of Lake Ontario.
Monday...VFR/MVFR with a chance of rain and snow.
Tuesday...MVFR with mainly rain likely.
Wednesday...Mainly VFR. A chance of rain showers.

&&

.MARINE...
Another prolonged round of brisk winds and higher waves will
continue across the Lower Great Lakes...and is expected to last
well into the weekend. Marine headlines were extended based on the
persistent winds as outlined below. Winds may approach gale behind
a cold front which will cross the lakes mid-week.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 4 AM EST Saturday for
     NYZ004>006.
     Wind Advisory from noon to 11 PM EST Saturday for NYZ001-010.
     Lake Effect Snow Warning until 10 PM EST this evening for
     NYZ012-019>021-085.
MARINE...Small Craft Advisory until 10 AM EST Sunday for LEZ040-041.
         Small Craft Advisory until 4 AM EST Sunday for LEZ020.
         Small Craft Advisory from noon to 11 PM EST Saturday
         for LOZ030.
         Small Craft Advisory until 1 PM EST Sunday for LOZ043>045.
         Small Craft Advisory until 10 AM EST Sunday for LOZ042.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...JJR
LONG TERM...APFFEL
AVIATION...APFFEL
MARINE...APFFEL
Hazardous weather outlook, Dec 30, 2:58 PM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
258 PM EST FRI DEC 30 2016

NYZ001-010-312000-
NIAGARA-NORTHERN ERIE-
258 PM EST FRI DEC 30 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019>021-085-312000-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
258 PM EST FRI DEC 30 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002-003-011-013-014-312000-
ORLEANS-MONROE-GENESEE-LIVINGSTON-ONTARIO-
258 PM EST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-312000-
WAYNE-NORTHERN CAYUGA-
258 PM EST FRI DEC 30 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-312000-
JEFFERSON-LEWIS-
258 PM EST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW SHOWERS LATER SATURDAY AFTERNOON AND SATURDAY NIGHT COULD
PRODUCE SEVERAL INCHES OF FRESH ACCUMULATION ACROSS THE HIGHER
TERRAIN...WITH SNOWFALL AMOUNTS POTENTIALLY EXCEEDING 4 INCHES
ACROSS THE TUG HILL PLATEAU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-312000-
OSWEGO-
258 PM EST FRI DEC 30 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW SHOWERS LATER SATURDAY AFTERNOON AND SATURDAY NIGHT COULD
PRODUCE SEVERAL INCHES OF FRESH ACCUMULATION ACROSS THE TUG HILL
PLATEAU...WHERE SNOWFALL AMOUNTS COULD POTENTIALLY EXCEED 4 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-312000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
258 PM EST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR/APFFEL

In the hours before

Local storm report, Dec 30, 4:50 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
450 PM EST FRI DEC 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     SNOW             KILL BUCK               42.13N  78.68W
12/30/2016  M14.0 INCH       CATTARAUGUS        NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1601597

DK
Local storm report, Dec 30, 4:58 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
458 PM EST FRI DEC 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     SNOW             CATTARAUGUS             42.33N  78.87W
12/30/2016  M10.0 INCH       CATTARAUGUS        NY   COOP OBSERVER

0457 PM     SNOW             2 E VARYSBURG           42.75N  78.28W
12/30/2016  M5.0 INCH        WYOMING            NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1601598
EVENT NUMBER BUF1601599

DK
Local storm report, Dec 30, 5:03 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
503 PM EST FRI DEC 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             1 E RUSHFORD            42.39N  78.23W
12/30/2016  E9.0 INCH        ALLEGANY           NY   SOCIAL MEDIA

            8 TO 10 INCHES AT RUSHFORD LAKE.

&&

EVENT NUMBER BUF1601600

DK
Local storm report, Dec 30, 5:38 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
538 PM EST FRI DEC 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             SOUTH WALES             42.71N  78.58W
12/30/2016  M5.0 INCH        ERIE               NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1601601

APFFEL
Local storm report, Dec 30, 5:39 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
539 PM EST FRI DEC 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     SNOW             FALCONER                42.12N  79.20W
12/30/2016  M11.0 INCH       CHAUTAUQUA         NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601602

APFFEL
Special weather statement, Dec 30, 6:01 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
601 PM EST FRI DEC 30 2016

NYZ003>006-310100-
Wayne-Monroe-Oswego-Northern Cayuga-
601 PM EST FRI DEC 30 2016

...A BAND OF LAKE EFFECT SNOW WILL INTENSIFY THIS EVENING AND AFFECT
WAYNE...NORTHERN CAYUGA...AND SMALL PORTIONS OF MONROE AND OSWEGO
COUNTIES...

At 555 PM EST, A band of moderate lake effect snow was developing
across the northern two-thirds of Wayne county, north of a Webster
to Clyde line extending to the northern tip of Cayuga county. This
band is expected to intensify, producing snow fall rates of up to 2
inches per hour. The band will meander or slowly drift north through
8 pm. After this, the band should lift further northward into
Southern Oswego county late this evening. Motorists should exercise
caution, with visibility below a quarter mile in this developing
lake effect band.

Locations impacted include...
Webster, Fair Haven Beach State Park, Ontario, Williamson, Clyde,
Sodus, Weedsport, Cato, Chimney Bluffs State Park and Sterling.

This includes Interstate 90 near exit 40.

LAT...LON 4311 7647 4310 7650 4303 7649 4303 7656
      4324 7757 4330 7748 4332 7738 4333 7714
      4331 7697 4334 7688 4333 7652 4317 7647
      4314 7649

Apffel

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 8:14 PM ESTSpecial Weather StatementBUFLewis, Oswego61 min
Dec 30, 12:49 PM ESTWind AdvisoryBUFErie, Niagara34 hr
Dec 30, 12:51 PM ESTSpecial Weather StatementBUFAllegany, Erie114 min
Dec 30, 2:40 PM ESTSpecial Weather StatementBUFAllegany2 hr
Dec 30, 4:34 PM ESTSpecial Weather StatementBUFAllegany116 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.